Pegasys treatment

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

CaryF
Veteran Member


Date Joined Nov 2007
Total Posts : 505
   Posted 2/19/2008 7:37 AM (GMT -7)   
Dear Django,
 
I went through Pegasys treatment and it absolutely can cause severe depression. Its one of the first major symptoms of the treatment listed. I started on anti-depressants a couple months before I started treatment to find the one that worked best for me. During treatment I throttled up to very high doses  of anti-depressants (60mg Lexapro at the highest point). I don't know that I would have made it otherwise. I sobbed for weeks at a time, I was severely depressed. I could tell myself it was the treatment but also knew I was on Lexapro to help with this temporary condition that was monitored and managed.  It did pass.
 
Please discuss this with your Dr. and do everything you can to prepare yourself for success with your treatment. Depression during treatment can be managed. Its better to be prepared now & expect it, than to drop out because you can't get through the 4 weeks or more it can take for the anti-depressants to fully kick in.
 
Best, Cary

CaryF
Veteran Member


Date Joined Nov 2007
Total Posts : 505
   Posted 2/19/2008 7:46 AM (GMT -7)   
All,

Sorry to waste space - I meant to reply to Django re: depression & treatment & accidentally started this new thread.

I think its a good topic though & would help Django if others shared their Hep C treatment & associated depression experience & good ideas to help.

Best, Cary

1Shelly1
Veteran Member


Date Joined Oct 2007
Total Posts : 502
   Posted 2/19/2008 11:01 AM (GMT -7)   
Django, CaryF is correct. You need to prepare for the depression as you would any other impending illness. It takes 10 days for most antidepressants to show up in the bloodstream. It is only the first indication that it has been absorbed-not that it is theraputic yet. That takes more time. There are many options for antidepressants and what the Dr decides to try may not be the one for you. That is the unfortunate part of these medications so don't be discouraged if that happens. It's like saying that everyone looks good wearing yellow. That is not true as you know, some people look awful when they wear yellow. Blue may be better suited. I think you get the picture. Your mental attitude has a great deal to do with your recovery so anything you can do to combat the depression is paramount. I would encourage you to change any poor dietary habits you may have too. When the body recieves good (healthy) nutition you will see a speedier recovery and it also helps menatlly. Everyone here on this site are some of the most courageous and intelligent people around. And to further the blessing they are giving and loving. Where else could we all find such a wealth of information that is shared with such love? God Bless.
Shelly
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 1:17 AM (GMT -7)
There are a total of 2,732,429 posts in 301,020 threads.
View Active Threads


Who's Online
This forum has 151182 registered members. Please welcome our newest member, Sean C..
162 Guest(s), 3 Registered Member(s) are currently online.  Details
notsosicklygirl, ppm guy, JaxCalvin


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer